Suggest remedy for swelling on hands, legs and ankles

default
Posted on Thu, 27 Aug 2015 in Mental Health
Question: my dad is taking baclofen 10 mg and stablon 12.5mg times three times a day and thiamine 100mg two times a day since last 5 weeks. 3-4 days ago he developed swelling in his hands and legs. many mentioned that he is looking fat. in legs severe swelling is just above the ankle. although the it does not hurt neither he does feel any problem because of swelling.

but what is causing this. few days ago he took lot of lemon. like with food and lemon juice. can that be issue?
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Plenty of fluids sometimes can result in edema.

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. He is taking Baclofen 10 three times, Stablon 12.5 three times a day, Thiamin 100 twice a day. If we consider these drugs and doses then it is very unlikely that these drugs are cause of edema he is having. But out of these drugs Tianeptine or Stablon in some patients is known to cause Postural Hypotension. Postural hypotension could result in extremity edema in some individuals especially in those who sit or stand for prolonged duration of time.

So first thing I'd advise you to get his blood pressure checked in lying down position and then immediately in standing position and to find out any postural drop in BP. Any good physician can help in ruling out the condition.

Other possible cause considering his history of alcohol abuse is hypoproteinemia. Low proteins could be the cause of edema. Get his total protein, serum albumin, serum globulin and A/G ration checked to rule out the condition.

Anaemia is other possible cause.

Now coming to his history of use of lemon juice. Yes plenty of fluids if taken in short period of time can result in dependent edema in some individuals but if we consider lemon specifically then this will not result in edema. So I'd advise you to put two pillows below his feet when he sleeps and wait for at least two days. Most likely the edema will resolve but if it persist then visit a physician.

Thanks, Hope this helps you. If you have more doubts please ask again. Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5180 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics ,  

Recent questions on  Tianeptine

doctor1 MD

My wife aged 60 years recently experiencing IBS , currently she is under treatment for depression and fearfulness by taking medicines Zapez 0.25mg,...

doctor1 MD

hello doctor, ive had flakey, loosely formed stools for more than a year now. once in seven times i get close to normal stools...besides that i get...

doctor1 MD

any meds for depression that does not decrease e. d.

doctor1 MD

Hi please find attached my reports - ive been diagnosed with depression but im uncomfortable taking the drugs prescribed. What are the side effects...

doctor1 MD

hello. My name is XXXXXXX my BP this morning was 119/86. I am 6.2, 228 lbs. I have severe Osa which I use a cpap for and generalized anxiety due to...

doctor1 MD

My BROTHER IS 9 YEAR OLD AND 25 WEIGHT. doctor adviced him to take r-cinex for 15 months.i just wnted to ask that is it ok to take rcinex kid for...

doctor1 MD

I am mastarbating since i was 10yrs now i am 20yrs.I used to mastarbate 5-6times per day.I am undergoin psychiatrist treatment for depression and...

backtotop2